Kentucky, 2016Heavy Snow in Kentucky, February 14 to 15, 2016
February 14 to 15, 2016 · NWS JKL · 33 events in 33 counties and zones
An upper level disturbance approached the Ohio Valley, spreading moisture out of the Gulf of Mexico through the Tennessee Valley and into eastern Kentucky. Coincidentally, a surface low pressure system moved across the lower Mississippi and Tennessee Valleys.
Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance approached the Ohio Valley, spreading moisture out of the Gulf of Mexico through the Tennessee Valley and into eastern Kentucky. Coincidentally, a surface low pressure system moved across the lower Mississippi and Tennessee Valleys. This acted to bring in additional lift to generate precipitation, mainly in the form of snow from the afternoon of the 14th into the early morning hours of the 15th. Storm total snowfall amounts generally ranged from 3 to 7 inches across eastern Kentucky. Some freezing rain and sleet mixed in with the snow over the Upper Cumberland region but amounts were minor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 14, 1:13 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 14, 1:13 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
113 PM EST SUN FEB 14 2016
.UPDATE...
ISSUED AT 1202 AM EST SUN FEB 14 2016
DID AN UPDATE TO REFRESH THE HOURLY TEMPS AND TO SLOW DOWN THE
WARMER TEMPS THROUGH AT LEAST EARLY THIS AFTERNOON. ALSO UPDATED
SNOW AMOUNTS TO ACCOUNT FOR RECENT TRENDS ALONG THE SOUTHERN TIER
OF COUNTIES. THE IMPRESSIVE 2 INCH PER HOUR RATES SEEN IN
PAH MIGHT NOT HOLD UP INTO JKL BUT STILL SUSPECT THAT THOSE
SOUTHERN TIER OF COUNTIES WILL SEE THE MOST SNOW OUT OF THIS
EVENT.
UPDATE ISSUED AT 1020 AM EST SUN FEB 14 2016
SOME LIGHT SNOW SHOWERS ARE NOW FALLING ACROSS THE COMMONWEALTH
HELPING TO GRADUALLY LOWER CEILINGS. THIS INITIAL WAVE OF SNOW
SHOWERS SHOULD PUSH THROUGH THE REGION OVER THE NEXT FEW HOURS
ALLOWING THE NORTHERN COUNTIES TO POSSIBLE SEE A BREAK IN
ACTIVITY. THE MAIN AREA OF SNOW IS STILL EXPECTED TO ARRIVE EARLY
THIS AFTERNOON SO SEE NO NEED TO CHANGE THE FORECAST BUT DID A
QUICK REFRESH WITH HOURLY TEMPS.
ALSO STARTED MENTIONING THE RISK OF FLOODING IN THE HWO FOR
MONDAY AND TUESDAY. DUE TO THE FROZEN GROUND...ANY RAIN THAT DOES
FALL WILL BECOME RUNOFF.
UPDATE ISSUED AT 642 AM EST SUN FEB 14 2016
LIGHT SNOW BEGINNING TO IMPACT PORTIONS OF WESTERN KENTUCKY EAST
TO FORT KNOX. WILL SEE LIGHT BANDS MOVE INTO THE BLUEGRASS REGION
THIS MORNING...BEFORE THE MORE CONCENTRATED ROUND OF ACTIVITY
ARRIVES BY EARLY THIS AFTERNOON ALONG THE INTERSTATE 75 CORRIDOR.
AREAS FARTHER EAST INTO THE HIGHER TERRAIN OF EASTERN KENTUCKY
WILL SEE STEADIER SNOW ARRIVE BY MID-LATE AFTERNOON. ACCUMULATIONS
STILL LOOK ON TRACK TO ADD UP TO 3-5 INCHES ACROSS THE REGION BY
MID MORNING MONDAY. WINTER STORM WARNING AND WINTER WEATHER
ADVISORY PRODUCTS STILL REMAIN INTACT.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 452 AM EST SUN FEB 14 2016
MID CLOUDS WILL GRADUALLY LOWER THIS MORNING AND INTO EARLY THIS
AFTERNOON AHEAD OF A CONCISE SHORTWAVE TROUGH TRACKING THROUGH
EASTERN NEBRASKA INTO THE MIDWEST. WILL SEE THIS DISTURBANCE
SLIDE BETWEEN THE LOWER GREAT LAKES AND OHIO VALLEY THIS AFTERNOON
AND EVENING...BRINGING A SWATH OF 3-5 INCHES OF SNOW ACROSS
EASTERN KENTUCKY BY MONDAY MORNING.
LATEST OBSERVATIONS ALREADY SHOWING SNOWFALL ON THE ILLINOIS AND
INDIANA STATE LINE AS OF 4 AM. SNOW WILL BEGIN LOCALLY FROM
FLEMINGSBURG TO MONTICELLO BY EARLY THIS AFTERNOON...SPREADING EAST
ACROSS THE REMAINDER OF EASTERN KENTUCKY BY MID-LATE AFTERNOON AND
CONTINUING THROUGH THE OVERNIGHT INTO MID MORNING MONDAY. AREAS
ALONG AND SOUTH OF A MOUNT STERLING TO WEST LIBERTY TO PAINTSVILLE
LINE WILL SEE THE GREATEST SNOW AMOUNTS...RANGING FROM 4 TO 5 INCHES
WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ACROSS A FEW OF
THE HIGHER RIDGE TOPS. THIS WILL BE WHERE THE GREATEST INCREASE IN
GULF MOISTURE WILL RESIDE AHEAD OF THIS DISTURBANCE...CREATING A
SHARP CUTOFF IN SNOW AMOUNTS ALONG THE INTERSTATE 64 CORRIDOR AS
THIS INITIAL BAND OF PRECIPITATION MOVES THROUGH. DEEP ENOUGH COLD
AIR WILL REMAIN IN PLACE THROUGH MUCH OF TONIGHT TO KEEP
PRECIPITATION IN THE FORM OF SNOW...BUT WARM AIR ADVECTION ALOFT
AHEAD OF A BROADER TROUGH FOLLOWING ROUGHLY THE SAME TRACK MONDAY
WILL TRANSITION EVERYTHING TO RAIN BY LATE MORNING INTO EARLY
AFTERNOON MONDAY AS A SECOND ROUND OF PRECIPITATION PUSHES
THROUGH OUT OF THE SOUTHWEST AHEAD OF THIS SECOND TROUGH. FORECAST
SOUNDINGS DO LATCH ON TO A WARM NOSE WHICH MAY PROVIDE FOR A QUICK
SHOT OF LIGHT FREEZING RAIN MONDAY MORNING BEFORE A COMPLETE
CHANGEOVER TO RAIN OCCURS. THIS TRANSITION WILL BEGIN NEAR
MONTICELLO EARLY MONDAY MORNING AND WORK NORTHEAST THROUGH THE
MORNING. AREAS IN THE HIGHER TERRAIN WILL SEE SNOW THE LONGEST
WHERE THE COLD AIR RESIDES THE LONGEST IN WAKE OF DEPARTING
SURFACE RIDGING.
HEAVY RAIN COULD BEGIN TO CREATE ISSUES MONDAY AFTERNOON...MAINLY
ACROSS THE HIGHER TERRAIN AND IN AREAS WITH GREATER SNOWPACK AND
FROZEN GROUND. WILL HAVE TO MONITOR THIS CLOSELY GOING FORWARD AFTER
TODAY/TONIGHTS DISTURBANCE EXITS THE REGION.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 452 AM EST SUN FEB 14 2016
PERIOD WILL BEGIN WITH A SURFACE LOW TRACKING NE ACROSS THE
TENNESSEE VALLEY WITH TRAILING POSITIVELY TILTED TROUGH TO THE
WEST. OVERALL MODELS HAVE TRENDED TO BE WARMER AND MORE RAIN
MONDAY NIGHT WITH MANY MODELS SUGGESTING EVENTUAL LOSS OF ICE. THE
CONCERN TRANSITIONS TO HOW MUCH SNOW OCCURS SUNDAY INTO MONDAY
THAT WILL ADD TO THE QPF THAT FALLS MONDAY NIGHT...THIS COULD
SPELL SOME SORT OF HYDRO ISSUES BY MONDAY NIGHT INTO TUESDAY. SOME
OF THE MODELS PAINT A HALF OF A INCH PLUS STRIPE ACROSS THE REGION
BETWEEN 00Z AND 06Z TUESDAY AND RIGHT NOW WE ARE LOOKING AT
HIGHEST AMOUNTS ACROSS OUR FAR EAST AND SOUTHEAST BASED ON THE
MODEL BLENDS. THIS WILL HAVE TO BE FINE TUNED FURTHER AS WE BEGIN
TO GET A HANDLE ON THE INITIAL ISENTROPIC EVENT. MODELS CONTINUE
TO COME INTO A BIT BETTER ALIGNMENT WITH RESPECT TO THE NEXT SPOKE
OF UPPER LEVEL ENERGY DROPPING SE LATE TUESDAY INTO WEDNESDAY.
WHILE SOME TIMING AND LOCATION DETAILS REMAIN AS EITHER WE ARE TOO
WARM OR LOOSE ICE THROUGH THE PERIOD. THEREFORE KEPT MUCH OF THIS
RAIN BEFORE MIXING OVERNIGHT TUESDAY AND BACK TO RAIN ON WEDNESDAY
BEFORE SYSTEM EXITS EAST. MODELS DO TRY TO KEEP SOME SORT OF NW
FLOW FLURRIES WEDNESDAY NIGHT...BUT FOR NOW WILL KEEP THAT OUT.
SURFACE HIGH IS POISED TO TRAVERSE ACROSS THE GREAT LAKES AND
NORTHERN OHIO VALLEY REGION BEFORE MOVING EAST INTO THE NE/MID
ATLANTIC BY THURSDAY NIGHT. THIS WILL BE COUPLED RISING HEIGHTS
ACROSS MUCH OF THE EASTERN CONUS AND EVEN A 588 DAM BAROTROPIC
AREA SETTING UP IN THE GULF. THIS WILL HELP BRING A SURGE OF WARM
TEMPS ACROSS THE REGION BY THE END OF THE PERIOD. ANOTHER
DISTURBANCE AND WEAK COLD FRONT IS POSSIBLE BY LATE FRIDAY INTO
SATURDAY...BUT WARM TEMPS WILL KEEP THIS ALL RAIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 113 PM EST SUN FEB 14 2016
VFR CONDITIONS WILL QUICKLY DETERIORATE THIS AFTERNOON AS THE
MAIN AREA OF SNOW MOVES INTO THE WESTERN COUNTIES OF THE FORECAST
AREA. BOTH CEILINGS AND VIS ARE EXPECTED TO WORSEN THROUGHOUT THE
DAY AND INTO THE OVERNIGHT PERIOD WHERE LIFR AND VLIFR ARE
POSSIBLE IN ANY HEAVIER SNOW BANDS THAT MATERIALIZE. THERE MAY BE
A BRIEF PERIOD OF FREEZING RAIN AROUND DAWN AS THE SNOW
TRANSITIONS OVER TO RAIN. HOWEVER...SINCE THIS TRANSITION IS
EXPECTED TO HAPPEN QUICKLY...DID NOT INCLUDE FZRA IN THE TAFS AT
THIS TIME. WINDS WILL GENERALLY BE FROM THE SOUTH AND SOUTHEAST
BETWEEN 5 AND 10 KNOTS THROUGH THE PERIOD.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR KYZ044-051-
052-104.
WINTER STORM WARNING UNTIL 10 AM EST MONDAY FOR KYZ050-058>060-
068-069-079-080-083>088-106>120.
&&
UPDATE...JVM
SHORT TERM...GUSEMAN
LONG TERM...DJ
AVIATION...JVM
Hazardous weather outlook, Feb 14, 10:14 AM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1014 AM EST SUN FEB 14 2016
KYZ050-058>060-068-069-079-080-083>088-106>120-151815-
MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-
LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CAMARGO...JEFFERSONVILLE...
MOUNT STERLING...IRVINE...RAVENNA...CLAY CITY...STANTON...
FRENCHBURG...BRODHEAD...MOUNT VERNON...MCKEE...ANNVILLE...
BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...
INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1014 AM EST SUN FEB 14 2016
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SNOW SHOWERS ARE EXPECTED THIS MORNING WITH LITTLE TO NO
ACCUMULATION ANTICIPATED.
SNOW IS EXPECTED TO FALL THIS AFTERNOON THROUGH TONIGHT...WITH
SNOW ACCUMULATIONS OF GENERALLY 4 TO 5 INCHES ANTICIPATED. SOME
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE PARTICULARLY IN THE HIGHER
TERRAIN. PLEASE SEE THE LATEST WINTER STORM WARNING FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SNOW IS EXPECTED TO CONTINUE THROUGH MID MONDAY MORNING...THEN
TRANSITION TO ALL RAIN THROUGH THE REMAINDER OF THE DAY. THE RAIN
MAY FALL HEAVY AT TIMES MONDAY AFTERNOON THROUGH TUESDAY
MORNING...INCREASING THE RISK FOR FLOODING IN LOW LYING AREAS AND
ESPECIALLY ALONG CREEKS AND STREAMS.
RAIN AND SNOW ARE POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN SNOW REPORTS TODAY INTO MONDAY
MORNING.
KYZ044-051-052-104-151815-
FLEMING-BATH-ROWAN-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
SANDY HOOK
1014 AM EST SUN FEB 14 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
LIGHT SNOW SHOWERS ARE EXPECTED THIS MORNING WITH LITTLE TO NO
ACCUMULATION ANTICIPATED.
SNOW IS EXPECTED THIS AFTERNOON THROUGH MONDAY MORNING...WITH
SNOW ACCUMULATIONS OF GENERALLY 3 TO 4 INCHES ANTICIPATED. PLEASE SEE
THE LATEST WINTER WEATHER ADVISORY FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SNOW IS EXPECTED TO CONTINUE THROUGH MID TO LATE MONDAY
MORNING...THEN TRANSITION TO ALL RAIN THROUGH THE REMAINDER OF THE
DAY. THE RAIN MAY FALL HEAVY AT TIMES MONDAY AFTERNOON THROUGH
TUESDAY MORNING...INCREASING THE RISK FOR FLOODING IN LOW LYING
AREAS AND ESPECIALLY ALONG CREEKS AND STREAMS.
RAIN AND SNOW ARE POSSIBLE LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN SNOW REPORTS TODAY INTO MONDAY
MORNING.
GUSEMAN/JVM
Heavy Snow, Wayne
- When
- February 14, 2:30 PM EST to February 15, 6:00 AM EST
- Where
- Wayne forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.801, -84.829 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 6 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, McCreary
- When
- February 14, 3:00 PM EST to February 15, 6:00 AM EST
- Where
- McCreary forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.737, -84.484 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 6 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Pulaski
- When
- February 14, 3:00 PM EST to February 15, 5:00 AM EST
- Where
- Pulaski forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.104, -84.577 (the zone’s center; the record gives no point)
Snowfall ranged from 5 to 7 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Whitley
- When
- February 14, 3:00 PM EST to February 15, 6:00 AM EST
- Where
- Whitley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.758, -84.145 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 7 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Bell
- When
- February 14, 3:30 PM EST to February 15, 6:00 AM EST
- Where
- Bell forecast zone
- Reported by
- Department of Highways
- Coordinates
- 36.731, -83.674 (the zone’s center; the record gives no point)
Snowfall ranged from 6 to 7 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Knox
- When
- February 14, 3:30 PM EST to February 15, 6:00 AM EST
- Where
- Knox forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.891, -83.854 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 5 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Laurel
- When
- February 14, 3:30 PM EST to February 15, 5:00 AM EST
- Where
- Laurel forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.111, -84.118 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 6 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Rockcastle
- When
- February 14, 3:30 PM EST to February 15, 4:00 AM EST
- Where
- Rockcastle forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.365, -84.316 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 5 inches across the county.
Heavy Snow, Clay
- When
- February 14, 4:00 PM EST to February 15, 5:00 AM EST
- Where
- Clay forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.160, -83.715 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 6 inches across the county.
Heavy Snow, Harlan
- When
- February 14, 4:00 PM EST to February 15, 6:00 AM EST
- Where
- Harlan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.857, -83.218 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Jackson
- When
- February 14, 4:00 PM EST to February 15, 4:00 AM EST
- Where
- Jackson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.420, -84.006 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 5 inches across the county.
Heavy Snow, Leslie
- When
- February 14, 4:00 PM EST to February 15, 5:00 AM EST
- Where
- Leslie forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.094, -83.381 (the zone’s center; the record gives no point)
Snowfall ranged from 5 to 7 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Letcher
- When
- February 14, 4:00 PM EST to February 15, 6:00 AM EST
- Where
- Letcher forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Estill
- When
- February 14, 4:30 PM EST to February 15, 1:00 AM EST
- Where
- Estill forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.693, -83.964 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Lee
- When
- February 14, 4:30 PM EST to February 15, 2:00 AM EST
- Where
- Lee forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.595, -83.716 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 6 inches across the county.
Heavy Snow, Owsley
- When
- February 14, 4:30 PM EST to February 15, 4:00 AM EST
- Where
- Owsley forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.419, -83.683 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 5 inches across the county.
Heavy Snow, Breathitt
- When
- February 14, 5:00 PM EST to February 15, 4:00 AM EST
- Where
- Breathitt forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.522, -83.324 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Knott
- When
- February 14, 5:00 PM EST to February 15, 5:00 AM EST
- Where
- Knott forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.354, -82.954 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Perry
- When
- February 14, 5:00 PM EST to February 15, 5:00 AM EST
- Where
- Perry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county. Some freezing rain and sleet also mixed in but amounts were inconsequential.
Heavy Snow, Powell
- When
- February 14, 5:00 PM EST to February 15, 12:00 AM EST
- Where
- Powell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.831, -83.824 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Wolfe
- When
- February 14, 5:00 PM EST to February 15, 2:00 AM EST
- Where
- Wolfe forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.739, -83.493 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Bath
- When
- February 14, 5:30 PM EST to 11:30 PM EST
- Where
- Bath forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.145, -83.743 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Fleming
- When
- February 14, 5:30 PM EST to 11:00 PM EST
- Where
- Fleming forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.370, -83.697 (the zone’s center; the record gives no point)
Snowfall ranged from 5 to 7 inches across the county.
Heavy Snow, Magoffin
- When
- February 14, 5:30 PM EST to February 15, 3:00 AM EST
- Where
- Magoffin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.707, -83.065 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Menifee
- When
- February 14, 5:30 PM EST to February 15, 12:00 AM EST
- Where
- Menifee forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.941, -83.599 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Montgomery
- When
- February 14, 5:30 PM EST to February 15, 11:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 38.034, -83.913 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Morgan
- When
- February 14, 5:30 PM EST to February 15, 2:00 AM EST
- Where
- Morgan forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.922, -83.259 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 5 inches across the county.
Heavy Snow, Elliott
- When
- February 14, 6:00 PM EST to February 15, 1:00 AM EST
- Where
- Elliott forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.118, -83.098 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Floyd
- When
- February 14, 6:00 PM EST to February 15, 5:00 AM EST
- Where
- Floyd forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.557, -82.746 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Johnson
- When
- February 14, 6:00 PM EST to February 15, 3:00 AM EST
- Where
- Johnson forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.847, -82.831 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 5 inches across the county.
Heavy Snow, Pike
- When
- February 14, 6:00 PM EST to February 15, 5:00 AM EST
- Where
- Pike forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
Snowfall ranged from 4 to 6 inches across the county.
Heavy Snow, Rowan
- When
- February 14, 6:00 PM EST to February 15, 12:00 AM EST
- Where
- Rowan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.196, -83.421 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
Heavy Snow, Martin
- When
- February 14, 6:30 PM EST to February 15, 5:00 AM EST
- Where
- Martin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.802, -82.513 (the zone’s center; the record gives no point)
Snowfall ranged from 3 to 5 inches across the county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 14, 201641 injured · $770,000 · 3 events
- Marine Strong Wind in South Atlantic Coastal Waters, February 14, 20161 death · 1 event
- Winter Storm and Strong Wind in Virginia, February 14 to 16, 2016$75,000 · 31 events
- Heavy Snow in Kentucky, February 14, 201642 events
- Winter Storm and Winter Weather in Kentucky, February 14 to 15, 20162 injured · 22 events
- Winter Storm and Flooding in West Virginia, February 14 to 17, 2016$17,000 · 20 events
- Ice Storm and Winter Storm in Virginia, February 14 to 16, 201627 events
- Winter Weather in Virginia, February 14 to 16, 201625 events
- Winter Storm and Winter Weather in Ohio, February 14, 201623 events
- Winter Storm and Winter Weather in North Carolina, February 14 to 16, 201621 events
- Winter Weather in Illinois, February 14, 201619 events
- Ice Storm and Winter Storm in Maryland, February 14 to 16, 201617 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628284, 628177, 628281, 628285, 628153, 628170, 628171, 628282, 628155, 628160, 628163, 628174, 628286, 628157, 628172, 628277, 628154, 628169, 628278, 628280, 629072, 628152, 628158, 628175, 628179, 628180, 628276, 628156, 628159, 628167, 628279, 628283, 628176.